Ohio, 2004

Damaging Wind in Ohio, June 24, 2004

June 24, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 24, 4:00 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 24, 4:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT THU JUN 24 2004

.UPDATE...
PER RECENT SATELLITE DATA SHOWING CUMULUS CLOUDS BUILDING ALONG THE
SOUTH SHORE OF LAKE ERIE OVER NORTHERN OHIO...AND AHEAD OF
STRENGTHENING COLD FRONT WITH INCREASED MOISTURE CONVERGENCE...HAVE
COLLABORATED WITH SPC AND NEIGHBORING OFFICES TO ISSUE SEVERE
THUNDERSTORM WATCH THIS EVENING.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT
            FOR ZONES OHZ039>041-048>050-
WV...NONE.
MD...NONE.
&&

11/99
Hazardous weather outlook, Jun 24, 4:15 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 AM EDT THU JUN 24 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-241100-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
515 AM EDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING OVER MUCH OF NORTHWEST INTERIOR
PENNSYLVANIA. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING
WIND GUSTS AND LARGE HAIL. A COLD FRONT LOCATED THIS MORNING IN
MICHIGAN WILL BRING THIS THREAT OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 24, 5:41 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT THU JUN 24 2004

OHZ039>041-048>050-057>059-PAZ007-013-020-WVZ001-002-242331-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-
GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA-
MERCER PA-MUSKINGUM OH-TUSCARAWAS OH-
641 PM EDT THU JUN 24 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF EAST CENTRAL OHIO
UNTIL 1000 PM...

A LINE OF SHOWERS AND THUNDERSTORMS SLICED ACROSS NORTH CENTRAL OHIO
THIS EVENING. IT WAS MOVING TO THE EAST AT ABOUT 30 MPH. ONE
THUNDERSTORM AHEAD OF THE LINE WILL PASS INTO MERCER COUNTY
PENNSYLVANIA ABOUT 730 PM.

THE STORMS WILL LIKELY AFFECT COSHOCTON AND TUSCARAWAS AROUND 800 PM
AND CARROLL AND COLUMBIANA BETWEEN 800 PM TO 830 PM. THIS STORMS HAVE
ALREADY PRODUCED ONE INCH HAIL AND THEY POSSIBLY COULD PRODUCE STRONG
GUSTY WINDS OVER 55 MPH.

ALSO...BE ALERT FOR HEAVY DOWNPOURS AND FREQUENT AND DANGEROUS
LIGHTNING. IN FACT, THIS LINE OF STORMS IS PRODUCING ABOUT 300
LIGHTNING STRIKES EVERY 15 MINUTES.
Special weather statement, Jun 24, 6:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EDT THU JUN 24 2004

OHZ039>041-048-PAZ007-013-250022-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-LAWRENCE PA-MERCER PA-
TUSCARAWAS OH-
730 PM EDT THU JUN 24 2004

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF EAST CENTRAL
OHIO UNTIL 1000 PM...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
COSHOCTON...TUSCARAWAS...CARROLL...AND COLUMBIANA COUNTIES UNTIL 1000
PM. A LINE OF STORMS WAS MOVE EAST ABOUT 35 MPH. STORMS COULD MOVE
INTO COSHOCTON AND TUSCARAWAS BY 800 PM AND CARROLL AND COLUMBIANA
BETWEEN 800 PM AND 830 PM. ANOTHER STORM WILL CROSS THE PENNSYLVANIA
LINE NEAR THE MERCER AND LAWRENCE COUNTY BORDERS ABOUT 740 PM.

A SEVERE THUNDERSTORM WATCH MEANS THAT THUNDERSTORMS PRODUCING LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE. IF THE THREAT BECOMES IMMINENT,
A SEVERE THUNDERSTORM WARNING WILL BE ISSUED.

SOME OF THESE STORMS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER
AND GUSTY WINDS. ALSO BE ALERT FOR HEAVY DOWNPOURS AND FREQUENT
LIGHTNING.

THE STORM ABOUT TO ENTER MERCER AND LAWRENCE COUNTIES IS CAPABLE OF
PRODUCING WINDS TO NEAR 35 MPH, SMALL HAIL, HEAVY RAIN AND FREQUENT
LIGHTNING.

The radar

The Cleveland radar (KCLE), 95 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
June 24, 7:15 PM EST
Where
Tuscarawas County, Strasburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
40.600, -81.517

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404411.